Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 74, NWS Buffalo, NY

August 9, 20097 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 9, 2009, 10:50 PM EDT for 7 counties in New York. It was in force for 70 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 10:50 PM EDT (02:50 UTC)
Expired
Aug 10, 2009, 12:00 AM EDT
In force
70 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 11:05 PM EDTTSTM WND DMGDelevan, NYTREES AND WIRES DOWN
Aug 9, 11:05 PM EDTTSTM WND DMGOtto, NYTREES AND WIRES DOWN
Aug 9, 11:10 PM EDTTSTM WND DMGAshford, NYTREES AND WIRES DOWN
Aug 9, 11:15 PM EDTTSTM WND DMGSpringwater, NYLARGE TREE BLOCKING ROAD.
Aug 9, 11:20 PM EDTTSTM WND DMGEllicottville, NYTREES AND WIRES DOWN
Aug 9, 11:50 PM EDTTSTM WND DMGIschua, NYTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 8:47 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2759 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 100250
SVRBUF
NYC003-009-013-029-051-069-121-100400-
/O.NEW.KBUF.SV.W.0074.090810T0250Z-090810T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1050 PM EDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEGANY COUNTY IN WESTERN NEW YORK
  CATTARAUGUS COUNTY IN WESTERN NEW YORK
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
  SOUTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN ONTARIO COUNTY IN WESTERN NEW YORK
  SOUTHERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL MIDNIGHT EDT

* AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 13 MILES NORTH OF SPRINGWATER TO 5 MILES       
  SOUTH OF ARCADE TO 15 MILES NORTHEAST OF WESTFIELD...AND MOVING
  SOUTH AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRINGWATER...RUSHFORD AND ASHFORD BY 1100 PM EDT...
  FINDLEY LAKE...CHAUTAUQUA INSTITUTE AND BELFAST BY 1105 PM EDT...
  BELFAST BY 1110 PM EDT...
  CLYMER...SALAMANCA AND CUBA BY 1115 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR WESTERN NEW YORK.

&&

LAT...LON 4200 7977 4227 7977 4238 7953 4272 7748
      4258 7740 4258 7765 4254 7766 4253 7771
      4199 7776
TIME...MOT...LOC 0249Z 342DEG 36KT 4278 7751 4243 7842
          4241 7931

$$

TMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:20 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 9, 9:20 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
920 PM EDT SUN AUG 9 2009

.SYNOPSIS...
A SOUTHWEST FLOW OF MUCH WARMER AND MORE HUMID AIR WILL BUILD
INTO THE REGION TONIGHT AND MONDAY. A COLD FRONT IS FORECAST TO
CROSS THE LOWER GREAT LAKES TUESDAY FOLLOWED BY HIGH PRESSURE WHICH
IS EXPECTED TO PROVIDE WESTERN NEW YORK WITH COMFORTABLE WEATHER
CONDITIONS THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
UPDATE AS OF 910 PM...THE FORECAST HAS BEEN UPDATED ONCE AGAIN TO
ACCOUNT FOR THE MCS WORKING ACROSS LAKE ONTARIO...WHICH HAS
STARTED TO BOW OUT AND HAS TURNED MORE TOWARD WESTERN NEW
YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690
UNTIL 3 AM FOR MUCH OF THE FORECAST AREA. ALL RELEVANT PRODUCTS
HAVE ALREADY BEEN UPDATED AND SENT.

RELEVANT PORTIONS OF THE EARLY AFTERNOON NEAR TERM DISCO FOLLOW...

MONDAY WILL BE A STEAMY DAY. 850 MB TEMPS OF 20C WILL SUPPORT M-U
80S...BUT WITH WET GROUND AND HIGH HUMIDITY IT MAY BE TOUGH TO
REACH 90. ALSO WILL BE LIABLE FOR CONVECTION FROM TIME TO TIME. MAY
SEE SOMETHING EARLY...THEN MORE LATER ON LAKE BOUNDARIES.
IMPOSSIBLE TO PLACE OR TIME. WILL GO WITH 50 POPS AREAWIDE...60
NORTH COUNTRY CLOSER TO FRONT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
VERY HUMID SOUTHWEST FLOW WILL CONTINUE AHEAD OF A COLD FRONT THAT
IS SET TO CROSS WESTERN NEW YORK LATE TUESDAY. THERE IS STILL THE
POTENTIAL FOR THUNDERSTORM ACTIVITY AHEAD OF THAT COLD FRONT AS
WESTERN NEW YORK REMAINS UNDER MODERATE INSTABILITY AND SIGNIFICANT
UNIDIRECTIONAL SHEAR ALOFT.  THIS TYPE OF PATTERN WOULD SUGGEST THE
POTENTIAL FOR DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER
THREAT...HAIL IS POSSIBLE BUT LARGE HAIL IS MORE UNLIKELY AT THIS
TIME BECAUSE THE FREEZING LEVEL IS FORECAST TO BE SO ELEVATED.

IN THE WAKE OF THE COLD FRONTAL PASSAGE LATE TUESDAY A MUCH MORE
COMFORTABLE AIRMASS WILL OVERSPREAD THE REGION THROUGH WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE SHOULD REMAIN IN CONTROL OF OUR WEATHER THROUGH THE
END OF THE WEEK AND INTO THE WEEKEND AND AT THIS TIME WE PLAN TO
KEEP CONDITIONS DRY THROUGH THE PERIOD.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
910 PM UPDATE...STRONG MCS JUST NORTH OF THE AREA CONTINUES TO BOW
OUT AND TURN MORE TOWARDS WESTERN NEW YORK...PROMPTING THE
ISSUANCE OF SEVERE THUNDERSTORM WATCH 690 THROUGH 3 AM. EXPECT THE
LEADING EDGE OF THIS ACTIVITY TO COME THROUGH KIAG AROUND
02Z...AND KROC AND KBUF BETWEEN 02Z AND 03Z...BEFORE CROSSING THE
REMAINDER OF WESTERN NEW YORK THROUGH THE EARLY OVERNIGHT HOURS.
THIS LINE MAY BE ACCOMPANIED BY STRONG WIND GUSTS OVER 50
KNOTS...LARGE HAIL...CONTINUOUS LIGHTNING...AND VERY HEAVY RAIN AS
IT MOVES THROUGH.

IN GENERAL...EXPECT CONDITIONS RANGING FROM IFR TO MVFR WITHIN
THE CONVECTION...WITH MVFR TO VFR CONDITIONS IN HAZE/FOG
CONTINUING OUTSIDE OF IT.

BEHIND THE PASSAGE OF THIS SYSTEM...MORE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE
AREA ON MONDAY GIVEN THE CONTINUED VERY WARM AND HUMID AIRMASS.
REDUCTIONS TO IFR/MVFR WILL AGAIN LIKELY WITHIN ANY CONVECTIVE
ACTIVITY.

OUTLOOK...
TUESDAY...MAINLY VFR.
WEDNESDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
UPDATE AS OF 910 PM...THE FORECAST HAS BEEN UPDATED ONCE AGAIN TO
ACCOUNT FOR THE MCS WORKING ACROSS LAKE ONTARIO...WHICH HAS
STARTED TO BOW OUT AND HAS TURNED MORE TOWARD WESTERN NEW
YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690
UNTIL 3 AM FOR MUCH OF LAKE ONTARIO AND ALL OF EASTERN LAKE ERIE.
STRONG WINDS...HAIL...AND CONTINUOUS LIGHTNING WILL ACCOMPANY THE
STORMS AS THEY MOVE THROUGH THE AREA THROUGH THE EARLY OVERNIGHT

FOLLOWING TONIGHTS ACTIVITY...MORE SCATTERED TO NUMEROUS SHOWERS AND
STORMS WILL BE POSSIBLE THE REMAINDER OF THE DAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TAN
NEAR TERM...JJR/SFM
SHORT TERM...TAN
LONG TERM...TAN
AVIATION...JJR
MARINE...SFM/TAN
Hazardous weather outlook, Aug 9, 7:36 AM EDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
736 AM EDT SUN AUG 9 2009

LEZ020-NYZ001>008-010>014-019>021-085-101145-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
736 AM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
WESTERN AND NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON
AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE
REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW
UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON
SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT
INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO
DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY
HAZARD BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE
PRIMARY RISK WILL BE ISOLATED DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-SLZ022-024-101145-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
736 AM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON
AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE
REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW
UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON
SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT
INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO
DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY
HAZARD BEING STRONG WINDS AND LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE
PRIMARY RISK WILL BE ISOLATED GUSTY WINDS AND LOCALLY HIGHER
WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Aug 9, 7:31 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
731 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      JAMESTOWN               42.10N 79.24W
08/09/2009                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            MCDANIEL ROAD WASHED OUT.

0235 PM     FLASH FLOOD      JAMESTOWN               42.10N 79.24W
08/09/2009                   CHAUTAUQUA         NY   TRAINED SPOTTER

            SMALL CREEKS OVERFLOWING AND FLOODING MALL PARKING LOTS

&&

SAGE
Special weather statement, Aug 9, 7:51 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
751 PM EDT SUN AUG 9 2009

NYZ004-005-100045-
CAYUGA NY-WAYNE NY-
751 PM EDT SUN AUG 9 2009

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF HEAVY THUNDERSTORMS.  THE STORMS WERE OVER THE
  NORTHERN HALF OF WAYNE COUNTY...MOVING EAST AT 20 MPH.

* THE THUNDERSTORMS WILL BE NEAR...
  SODUS POINT AT 755 PM EDT...
  NORTH ROSE AT 815 PM EDT...
  CONQUEST AT 845 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

SAGE
Special weather statement, Aug 9, 8:34 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
834 PM EDT SUN AUG 9 2009

NYZ001-002-010>012-085-100230-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE
834 PM EDT SUN AUG 9 2009

AT 835 PM A LINE OF THUNDERSTORMS WAS FOUND ALONG THE NORTH SHORE
OF LAKE ONTARIO. THE STORMS ARE EXPECTED TO REACH NIAGARA AND
ORLEANS COUNTIES BY AROUND 930 PM. SOME OF THESE STORMS WILL BE
CAPIBLE OF PRODUCING GUSTY, POSSIBLY DAMAGING WINDS, TORRENTIAL
DOWNPOURS, AND FREQUENT LIGHTNING. THE STORMS WILL BE IN THE
NIAGARA FALLS, LOCKPORT, AND ALBION AREAS BY 945 PM, AND INTO ERIE
AND GENESEE COUNTIES BY AROUND 1015 PM.
Local storm report, Aug 9, 9:38 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
938 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      SODUS                   43.24N 77.06W
08/09/2009                   WAYNE              NY   LAW ENFORCEMENT

            WASHED OUT CULVERT

&&

MPUKAJLO
Local storm report, Aug 9, 10:06 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1006 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     WILLIAMSVILLE           42.96N 78.74W
08/09/2009                   ERIE               NY   PUBLIC

            TOP OF A LARGE WILLOW TREE SHEARED OFF.

&&

SAGE
Local storm report, Aug 9, 10:21 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1021 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     NEWFANE                 43.29N 78.70W
08/09/2009                   NIAGARA            NY   LAW ENFORCEMENT

            LINES DOWN

0945 PM     TSTM WND DMG     RIDGEWAY                43.27N 78.39W
08/09/2009                   ORLEANS            NY   LAW ENFORCEMENT

            TREE FELL ON HOUSE. NUMEROUS TREES/WIRES DOWN COUNTY WIDE

0950 PM     TSTM WND DMG     ALBION                  43.25N 78.19W
08/09/2009                   ORLEANS            NY   LAW ENFORCEMENT

            TREE FELL ON HOUSE

&&

MPUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:04 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 9, 8:41 PM EDTSpecial Marine WarningBUF94 min
Aug 9, 8:58 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Niagara, Orleans92 min
Aug 9, 9:17 PM EDTFlash Flood WarningBUFCayuga, Wayne3 hr
Aug 9, 9:28 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming77 min
Aug 9, 9:44 PM EDTSpecial Marine WarningBUF91 min
Aug 9, 10:08 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming67 min
Aug 9, 10:19 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming71 min
Aug 9, 10:28 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne65 min
Aug 9, 10:59 PM EDTFlash Flood WarningBUFWayne64 min
Aug 9, 11:18 PM EDTSpecial Marine WarningBUF57 min
Aug 9, 11:26 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Chautauqua, Erie3 hr
Aug 10, 12:01 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua59 min
Aug 10, 12:56 AM EDTRiver Flood WarningBUFCattaraugus, Chautauqua, Erie, Wyoming13 hr
Aug 10, 3:18 AM EDTRiver Flood WarningBUFErie10 hr
Aug 10, 4:25 AM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more17 hr
Aug 10, 4:40 AM EDTSmall Craft AdvisoryBUF10 hr
Aug 10, 5:15 AM EDTFlash Flood WarningBUFGenesee, Niagara, Orleans109 min
Aug 10, 6:02 AM EDTFlash Flood WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne109 min
Aug 10, 6:38 AM EDTSpecial Marine WarningBUF52 min
Aug 10, 6:43 AM EDTFlash Flood WarningBUFChautauqua3 hr
Aug 10, 9:33 AM EDTRiver Flood WarningBUFErie, Wyoming4 hr
Aug 10, 2:40 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne55 min
Aug 10, 2:52 PM EDTFlash Flood WarningBUFChautauqua76 min
Aug 10, 3:17 PM EDTSevere Thunderstorm WarningBUFWayne58 min
Aug 10, 3:46 PM EDTAreal Flood AdvisoryBUFWayne6 hr
Aug 10, 4:13 PM EDTSevere Thunderstorm WarningBUFCayuga20 min
Aug 10, 4:50 PM EDTSevere Thunderstorm WarningBUFNiagara30 min
Aug 10, 5:08 PM EDTFlash Flood WarningBUFNiagara45 min
Aug 10, 5:12 PM EDTSpecial Marine WarningBUF40 min
Aug 10, 5:45 PM EDTSpecial Marine WarningBUF99 min
Aug 10, 6:21 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne54 min
Aug 10, 6:50 PM EDTSevere Thunderstorm WarningBUFWayne55 min
Aug 10, 7:00 PM EDTSpecial Marine WarningBUF43 min
Aug 10, 7:08 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 10, 7:41 PM EDTFlash Flood WarningBUFCayuga3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.